MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 9X100,TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 9X100,TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179706999
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that dr.(b)(6) was revising a 9x100mm fully threaded iliac screw on (b)(6) 2018.The implant was loose which required it to be replaced.Dr.(b)(6) successfully removed a 9x100mm fully threaded sai screw (1797-06-999) on the right.He then proceeded to use a 10mm sai tap and tapped the full length of 100mm in the same screw hole where he removed the 9x100mm screw.He then placed the new 10x100mm screw.At 80mm he began to see increased resistance.He then took a t-handle and attached it to the sai screwdriver.Upon 5mm of additional insertion, the tip of the screwdriver broke (15mm of screw threads exposed).He tried to remove the screw by ¿helicoptering¿ the screw out using a custom device.He was unable to remove the screw.He decided to wait till friday, (b)(6) 2018 to remove the screw and replace it.The (b)(6) 2018 revision was already scheduled for implanting rods and new expedium inner screws.Patient consequence? :yes.Patient consequence description: additional anesthesia incurred in attempt to remove the screw (from the broken screwdriver, 15 minutes.Action taken for procedure:revision (b)(6) 2018.Surgery was already planned for putting new rods and set screws, but dr.(b)(6) will have to take time to removed the 10x100mm screw, and replace it.Concomitant device : #1797-06-099, lot # unk quantity 1.

Brand Name
VIPER T27 ILIAC SCREW 9X100,TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7784211
Report Number1526439-2018-50791
Device Sequence Number18889110
Product Code NKB
UDI-Device Identifier10705034266602
UDI-Public(01)10705034266602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179706999
Device Catalogue Number179706999
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;